Jump to content
Loonette

Loonette: Coming off Buspar (buspirone)

Recommended Posts

Loonette

I posted this in a different section, after having done a search for info on Buspar, but am now copying it here as it might be a more appropriate place to start as a new member:I ran out of Buspar on Sunday morning.  I was on it since April 2013, after the other medications prescribed by the psychiatrist failed (caused too many negative side effects), those being Wellbutrin and Seroquel.  Horrible stuff.

 

The Buspar had no side effects that I could see or feel, but then again, it didn't do anything to help me, either.  Supposedly it was being prescribed to me for anxiety.  I still felt plenty of anxiety during stressful situations.  I'm not sure how normal that even is.

 

I asked my family doctor a few months ago if I could taper off the Buspar, as it seemed to be doing nothing and was a waste of money and who knows what all else it's doing to me negatively, surreptitiously.

 

His response was, "Let's up your dose and see what happens."

 

I reluctantly went with his advice, going from 10 mg twice a day to 15 mg twice a day.

 

I didn't notice any changes for better or worse.

 

Last week, I saw that I was running low on Buspar, so I tried to get an appointment with my doctor.  I was told he had no appointments till early December.  I asked if there's any way they could squeeze me in, as I'm running out of my prescription Buspar.  They said no.  Since I already had an appointment scheduled for December 2, I figured all I could do was wait.

 

I took my last Buspar on Sunday morning, which was two halves for a total of 10 mg.  So far, nothing seems amiss.

 

Still, I don't know what I don't know, and thus far have not found anything convincing online to assure me I'm going to be okay or if there is anything specific about which I should be aware.

 

This is only my second post on this site.  I didn't see an option for me to start a new thread, so please forgive me if I have posted this in the wrong spot.  Hoping to find a little support.

 

Share this post


Link to post
Altostrata

Welcome, Loonette.

 

I moved your post here, as your Intro topic. You can update it with your progress.

 

How are you feeling now?

 

If I were you, I would immediately phone the doctor's office, tell them you've run out of Buspar, you're concerned about withdrawal symptoms, and get your prescription filled as soon as possible.

 

You might be lucky and not suffer withdrawal, but no one should risk this by going cold turkey if they are capable of tapering.

Share this post


Link to post
MrAnxious

Hey loonette ! I am also on buspar but have been reducing. I do find after every reduction a little off for a couple days. If i was you i would go to emerg or walkin clinic and get a script, they should be able to do this if you bring in your prescription. I did this a few times. I really think in a way buspar works but we dont notice it. Get back on it and taper slowly like Alto stated, wish you luck !

Share this post


Link to post
Loonette

I'm feeling no different today than usual.  I've not had any Buspar in three days.

Share this post


Link to post
Kendra

I was just advised by my doctor to stop completely. I have been taking 10 mg of buspirone twice a day since Nov. 6. I was wondering if you are still off the buspar and how you are feeling..

Share this post


Link to post
mammaP

Hi Loonette, how are you now? Did you get a new prescription? 

 

Hi Kendra, would you like to start a new thread for yourself here in introductions? 

It would be interesting to know why your doctor advised you to stop cold turkey

but don't want to hijack Loonettes thread.  :)

Share this post


Link to post
mammaP

Thank you Kendra, I've replied on that one. 

Share this post


Link to post
Loonette

I saw my doctor yesterday.  He said for me to keep taking Buspar for now, and that I should talk to my psychiatrist about any changes, as he'd rather that she do that than him.  He wrote me a new prescription, which I filled today and will start taking again tonight.  I asked him WHY I'm taking the Buspar, and he changed the subject.  I got sidetracked by that, and forgot to re-ask until I thought about it later.

 

So, if I remember, I'll ask my psychiatrist next week why I'm taking it.

 

I still don't feel any different now that I've been off the Buspar since last Sunday, so something like 10 or 11 days now.  But I never felt any different when taking it in the first place.

 

With some other meds the psychiatrist had prescribed me prior to the Buspar, I felt horribly different and the side effects were so bad I couldn't take them at all.  My doctor says, "You're a person who is very sensitive to medications", so, yeah, me and meds don't mix well.  I can't even handle alcohol or marijuana.  Just feels like "too much" for me.  I'm what is known as a "highly sensitive person", like what Elaine Aron writes about - I wonder if that has anything to do with why I don't do well on medications.

Share this post


Link to post
Altostrata

Loonette, speaking only for myself, I would not take Buspar again unless I had withdrawal symptoms. Yes, some people are sensitive to psych drugs. If you and psych drugs have never gotten along, you should avoid them.

Share this post


Link to post
Needmylifeback

This is rather encouraging.... I didn't begin having problems with buspar until I jumped upto 15mg bid. And only began taking it in sept 2013.

 

I am glad you haven't had any symptoms so far!! Some have posted that WD symptoms can pop up much later down the road on some meds.... If loonette hasn't had any signs of WD yet, is there a likelihood that she could back down off of this quickly w/o any negative effects down the road??

 

I really want to be more aggressive than 10% simply bc if I stick to the 10% I will more than double or triple how long I have already been on buspar!! My past experience is that if a med builds up in my liver to cause problems, even at lower doses it is injuring my liver.... Although the effects are more subtle and so I don't see it impacting my liver function. While my symptoms are manageable on my lowered buspar dose, I am certain it's still creating havoc in my liver!! Which will be a bigger deal down the road as it accumulates (like I saw when I went up to such a cruddy high dose). So as soon as I finish up a couple of critical things.... I will begin coming down rapidly.

 

Loonette how have you been since coming further down? Any symptoms?? Have you considered Altos recommendation to try staying off buspar?? Since you havent had any negative symptoms when you ran out... I know it would tempt me to just stay off it!!

Share this post


Link to post
Loonette

Loonette how have you been since coming further down? Any symptoms?? Have you considered Altos recommendation to try staying off buspar?? Since you havent had any negative symptoms when you ran out... I know it would tempt me to just stay off it!!

 

Thanks for asking, Needmylifeback.

 

I filled the prescription for more Buspar from my doctor but it sat in my cupboard untouched for a few weeks.

 

I saw my psychiatrist last week, but she didn't bring up the issue of medication, and I didn't think of it either.

 

A few days ago, I decided to start taking the Buspar, as I have been feeling a lot of anxiety lately due to some life circumstances.  So, here I am, on day 3 of it, not feeling any different than when I wasn't taking it, although I noticed that yesterday when something very troubling happened in my life, I felt relatively calm whereas I think I should have normally felt more anxious over it.  So maybe it IS doing some good.  I don't know if it's the drug or if it's just me.  My ability to handle stress goes up and down, depending how much sleep I've gotten, how much stress is going on, and how long the stress goes on.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...